Childhood Diseases

Question
Posted by: Algetha | 2009/07/13

Q.

Rash

Hi Doc
My 9mnth old son developed a rash between his legs (on the sides of his penis). He never had a nappy rash before but a week ago was on a course of antibiotics for tonsilitis.
Was using Huggies gold for the past week but changed back to Pampers

Two question please:
1.Could the antibiotics and/or change of nappy be the cause of the pimples around his genitals
2. Pharmacists gave Daktarin cream and the redness + pimples cleared up very nicely. Is it ok to continue with this cream or which cream would you recommend please?

Many Thanks

Expert's Reply

A.

Paediatrician

Yes this rash could well be caused by a candida infection following antibiotics. Daktarin cream is a good way to treat this rash. Also give your baby a probiotic for 10 days such as Reuteri infant drops 1 ml daily.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.